# SDR 98ZZZX972

- Difficulty date: February 16, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N91QS
- Make and model: Cessna 172N
- Aircraft serial: 17268167
- Engine: Lyc O360A4M
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: MA4SPA
- Condition: Defective
- Location: Throttle Arm
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

INSPECTION OF THE CARBURETOR DETERMINED THE THROTTLE ARM BECAME LOOSE ON THE SHAFT.  THIS CONDITION RESULTED IN LOSS OF CONTROL OF ENGINE RPM.  THE NUT AND COTTER PIN WERE INTACT.  SUSPECT THE ORIGINAL INSTALLATION WAS NOT PROPERLY INSTALLED AND TORQUED ALLOWING THE ARM TO BECOME LOOSE.  IT IS SUGGESTED THAT CORRECT INSTALLATION AND TORQUE WOULD PREVENT THIS CONDITION.
